A 39-year-old member asked:
how do i wean off hydrocortisone 1% cream? hav been using it for 10 years on my face as prescribed by my doctor for acne. bad mistake. please help me
1 doctor answer
Dr. Sonia Badreshia-Bansal answered
18 years experience Dermatology
Steroid acne : You should NEVER use any cortisone product for long periods of time as it can lead to steroid acne, permanent thinning of the skin, and stretch marks. I would stop the hydrocortisone immediately. However because your skin is addicted to the steroid, it may get worse before it gets better over the next few weeks. You may see a dermatologist on using a non steroid based cream in the meantime.
Answered on Oct 6, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!